Alert archive / California / High Wind Warnings in 2014

High Wind Warning 1, NWS Sacramento, CA

October 25, 2014

NWS Sacramento, CA issued this high wind warning at Oct 25, 2014, 4:34 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 4:34 AM PDT (11:34 UTC)
Expired
Oct 25, 2014, 8:58 PM PDT
In force
16 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WWUS76 KSTO 251134
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
434 AM PDT SAT OCT 25 2014

...STRONG SOUTHERLY WINDS ACROSS INTERIOR NORTHERN CALIFORNIA
TODAY...

.AN APPROACHING COLD FRONT WILL CAUSE STRONG SOUTHERLY WINDS IN
MUCH OF THE SACRAMENTO VALLEY TODAY WITH STRONGEST WINDS OVER
MOUNTAINOUS TERRAIN. WINDS WILL STRENGTHEN TODAY AS THE LOW
APPROACHES AND THEN WEAKEN IN THE EVENING.

CAZ013-066-068-260030-
/O.NEW.KSTO.HW.W.0001.141025T1134Z-141026T0600Z/
/O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY
434 AM PDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR 
EASTERN SHASTA COUNTY AND HIGHER SIERRA...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING 
ACROSS FOOTHILLS AND WESTERN SHASTA COUNTY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: SOUTH 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH FOR THE LOWER
  ELEVATIONS WITH GUSTS 50 TO 80 MPH OVER HIGHER ELEVATIONS.

* TIMING: THROUGH 11 PM PDT.

* LOCATIONS INCLUDE: LOWERS ELEVATIONS INCLUDING PARADISE.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ014-069-260030-
/O.UPG.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
/O.NEW.KSTO.HW.W.0001.141025T1134Z-141026T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...BURNEY...BLUE CANYON
434 AM PDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS 50 TO 80 MPH.

* TIMING: THROUGH 11 PM PDT TONIGHT.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...BURNEY.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-260030-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
434 AM PDT SAT OCT 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS 45 TO 60 MPH.

* TIMING: THROUGH 11 PM PDT TONIGHT.

* LOCATIONS INCLUDE: THE COASTAL RANGE TO INCLUDE ALDER SPRINGS.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015>018-260030-
/O.CON.KSTO.WI.Y.0012.141025T1200Z-141026T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO
434 AM PDT SAT OCT 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: SOUTH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: THROUGH 8 PM PDT.

* LOCATIONS INCLUDE: SACRAMENTO VALLEY AND THE WESTERN DELTA.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$


JCLAPP
2 follow-up statements
470 
WWUS76 KSTO 252135
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
235 PM PDT SAT OCT 25 2014

...STRONG SOUTHERLY WINDS ACROSS INTERIOR NORTHERN CALIFORNIA
TODAY...

.AN APPROACHING COLD FRONT WILL CAUSE STRONG SOUTHERLY WINDS IN
CENTRAL AND NORTHERN SACRAMENTO VALLEY ALONG WITH STRONG GUSTS
OVER MOUNTAINOUS TERRAIN THROUGH THIS EVENING. STRONGEST WINDS
WILL BE NORTH OF INTERSTATE 80. LATER THIS EVENING, WINDS ARE
FORECAST TO WEAKEN.

CAZ069-252245-
/O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
235 PM PDT SAT OCT 25 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH
WIND WARNING.


INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017-018-252245-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0300Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...SACRAMENTO
235 PM PDT SAT OCT 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-066-068-260600-
/O.CON.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/
/O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY
235 PM PDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: THROUGH 11 PM PDT.

* LOCATIONS INCLUDE: CHESTER...QUINCY...PARADISE.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ014-260600-
/O.CON.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF...BURNEY
235 PM PDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THROUGH 11 PM PDT TONIGHT.

* LOCATIONS INCLUDE: BURNEY.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-260600-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
235 PM PDT SAT OCT 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: THROUGH 11 PM PDT TONIGHT.

* LOCATIONS INCLUDE: LAKEPORT...ALDER SPRINGS.

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-016-260300-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
235 PM PDT SAT OCT 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THROUGH 8 PM PDT.

* LOCATIONS INCLUDE: CHICO...RED BLUFF...REDDING...INTERSTATE 5

* IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED 
  TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE 
  LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS 
  ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. 
  DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
655 
WWUS76 KSTO 260358
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
858 PM PDT SAT OCT 25 2014

CAZ013-066-068-260500-
/O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY
858 PM PDT SAT OCT 25 2014

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ014-260500-
/O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF...BURNEY
858 PM PDT SAT OCT 25 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH
WIND WARNING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-260500-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
858 PM PDT SAT OCT 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Oct 24, 10:20 PM PDT, 6 hours 14 minutes earlier.

Area forecast discussion, Oct 24, 10:20 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1020 PM PDT Fri Oct 24 2014

.Synopsis...
Wet and windy weather moves in later tonight into Saturday as an
upper level trough and associated front move into the area.
Thunderstorms with heavy rain, accumulating small hail and gusty
winds and maybe even a weak tornado are possible on Saturday. Snow
levels will lower below Sierra passes Saturday night. Decreasing
winds are expected Saturday evening and precipitation will taper off
Sunday. A brief break Monday will be followed by a chance of rain
over areas north of Sacramento Tuesday and Wednesday. This
precipitation threat will drop southward bringing rain or mountain
snow over much of NORCAL for the end of the next week.

&&

.Discussion...

Occluded front looking very ominous offshore with definite/sharp
backedge of front and area of enhanced clouds indicating band of
convective precip along the front which is along 127W. WAA clouds
precede the front and will be overspreading interior Norcal
overnite...but precip associated with the front not forecast to move
into the coastal range until around 12z (5 am). Frontal precip moves
into the Siernev late morning and afternoon with break in the valley
until upper air dynamics and colder/unstable move into the area
later in the afternoon and evening.

925 mbs winds indicate 40-45 kts Sly winds developing in the valley
by and after 12z with MFR-SAC gradient at least topping 12 mbs. This
is sufficient for wind advsry and AWW for KRDD as Sly gusts top out
at 40+ MPH as front moves across the area and for a few hours behind
the front. Strongly sheared environment expected to lead to isolated
to scattered CBs late morning and afternoon.

Locally heavy showers expected with deep convection as PW over +2
standard deviations Sat morning and at least one standard deviation
behind the front Sat afternoon. QPFS will vary widely due to the
convection but the Shasta/Siernev mtns with strong upslope flow
should have significant QPF.    JHM

.Previous Discussion...

Upper level trough offshore of the West Coast will move into
Northern California tonight into Saturday bringing a change to wet
and windy weather. Increasing clouds and precipitation moving into
the Coastal range and Shasta County around midnight and spread
southeast across interior northern California Saturday. Southerly
winds will increase late tonight into Saturday as the cold front and
trough move inland. This will bring breezy and gust winds with
southerly winds 15 to 30 mph with gusts to around 40 mph in the
Valley...strongest in the Nrn Sacramento Valley and up to 70 mph
over the ridges. Holiday decorations should be secured with the gusty
winds and high profile vehicles should use caution. Winds should be
decreasing Saturday evening. Shasta County mountains could see up to
2 inches of precipitation by Sunday morning with good orographics
with the southerly winds. Snow levels will be around 8000 ft
Saturday morning and drop down to around 5000 to 6000 ft on Sunday
morning. Snow accumulations up to 10 inches are possible on Mt
Lassen and up to 4 inches possible over the higher Sierra passes.
Motorists should be prepared for possible winter driving conditions
in the mountains this weekend. Good instability and shear on
Saturday will bring a threat of thunderstorms and possibly weak
tornadoes. Precipitation will taper off on Sunday with showers
mainly lingering over the Shasta County and down the Sierra. High
temperatures this weekend will be in the mid 60s to low 70s in the
Valley and mid 30s to low 50s in the mountains. Monday will be a
drier and warmer day with ridge building into the area as trough
shifts east.

.Extended Discussion (Tuesday through Friday)

Flat high pressure over the southwest U.S will keep at least the
southern half of the forecast area dry Tuesday. The northern
portions of the forecast area will see a continued threat of light
rain. Daytime high temperatures under mainly cloudy skies are
expected to come in a few to several degrees below normal. Another
cool low pressure system dropping out of the Gulf of Alaska will
bring precipitation chances southward Wednesday through Friday.
Significant model differences exist in the Wednesday-Friday time
frame. The European model is much deeper and brings deeper
moisture into Norcal versus the drier GFS. Have opted for a blend
of solutions but forecast confidence not high during this time
frame.

&&

.Aviation...

Pacific cold front moves across the area on Sat bringing chances of
rain and increasing winds. Wind gusts to 45 mph will be possible
after 12z especially over the northern valley.

&&

.STO Watches/Warnings/Advisories...
wind advisory from 5 am to 8 pm pdt saturday central sacramento
valley...northern sacramento valley...southern sacramento valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:19 PM PDTSpecial Weather StatementSTOButte41 min
Oct 25, 4:16 PM PDTSpecial Weather StatementSTOShasta59 min

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.